Alert archive / Nevada / High Wind Watches in 2011

High Wind Watch 6, NWS Reno, NV

November 1, 20115 counties in Nevada; Mono County, California

NWS Reno, NV issued this high wind watch at Nov 1, 2011, 2:49 PM PDT for 5 counties in Nevada; Mono County, California. It took effect at Nov 3, 2011, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 2:49 PM PDT (21:49 UTC)
In effect from
Nov 3, 2011, 5:00 AM PDT
Expired
Nov 2, 2011, 3:39 PM PDT
In force
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS75 KREV 012149
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT TUE NOV 1 2011

CAZ072-NVZ002-020300-
/O.CON.KREV.LW.Y.0073.000000T0000Z-111102T0300Z/
GREATER LAKE TAHOE AREA-
249 PM PDT TUE NOV 1 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING. 

* WINDS: EAST TO NORTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES ON MID LAKE 
  WATERS TO THE SOUTHERN AND WESTERN SHORES FROM SOUTH LAKE 
  TAHOE TO TAHOE CITY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-021300-
/O.NEW.KREV.HW.A.0006.111103T1200Z-111104T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
249 PM PDT TUE NOV 1 2011

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH POSSIBLE GUSTS 45 TO
  60 MPH. LOCALLY HIGHER GUSTS MAY OCCUR IN WIND PRONE AREAS SUCH
  AS WASHOE VALLEY AND THE FOOTHILLS WEST OF RENO AND CARSON CITY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE
  VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO TREES...POWER
  LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE EARLY THURSDAY
MORNING.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$

CAZ073-NVZ001-021300-
/O.NEW.KREV.HW.A.0006.111103T1500Z-111104T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
249 PM PDT TUE NOV 1 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH POSSIBLE GUSTS 45 TO
  60 MPH. LOCALLY HIGHER GUSTS MAY OCCUR IN WIND PRONE AREAS SUCH
  AS HIGHWAY 95 WEST OF WALKER LAKE...AND HIGHWAY 395 IN MONO
  COUNTY BETWEEN TOPAZ LAKE AND BRIDGEPORT. NEAR THE SIERRA
  CREST...RIDGE WIND GUSTS OVER 100 MPH ARE LIKELY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE
  VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO TREES...POWER
  LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE THURSDAY MORNING. 

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
3 follow-up statements
132 
WWUS75 KREV 020242
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
742 PM PDT TUE NOV 1 2011

CAZ072-NVZ002-020345-
/O.EXP.KREV.LW.Y.0073.000000T0000Z-111102T0300Z/
GREATER LAKE TAHOE AREA-
742 PM PDT TUE NOV 1 2011

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 8 PM PDT
THIS EVENING. 

WIND SPEEDS ARE DIMINISHING ACROSS LAKE TAHOE AND THEREFORE THE
ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME.

$$

NVZ003-021200-
/O.CON.KREV.HW.A.0006.111103T1200Z-111104T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
742 PM PDT TUE NOV 1 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND 
  CONTINUE THROUGH THURSDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH POSSIBLE GUSTS 45 
  TO 60 MPH. LOCALLY HIGHER GUSTS MAY OCCUR IN WIND PRONE 
  AREAS SUCH AS WASHOE VALLEY AND THE FOOTHILLS WEST OF RENO 
  AND CARSON CITY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE 
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH 
  PROFILE VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO 
  TREES...POWER LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE EARLY THURSDAY
MORNING.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$

CAZ073-NVZ001-021200-
/O.CON.KREV.HW.A.0006.111103T1500Z-111104T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
742 PM PDT TUE NOV 1 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND 
  CONTINUE THROUGH THURSDAY EVENING. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH POSSIBLE GUSTS 45 
  TO 60 MPH. LOCALLY HIGHER GUSTS MAY OCCUR IN WIND PRONE 
  AREAS SUCH AS HIGHWAY 95 WEST OF WALKER LAKE...AND HIGHWAY 
  395 IN MONO COUNTY BETWEEN TOPAZ LAKE AND BRIDGEPORT. NEAR 
  THE SIERRA CREST...RIDGE WIND GUSTS OVER 100 MPH ARE LIKELY. 

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE 
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH 
  PROFILE VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO 
  TREES...POWER LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$


HTTP://WEATHER.GOV/RENO
019 
WWUS75 KREV 021045
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT WED NOV 2 2011

NVZ003-022300-
/O.CON.KREV.HW.A.0006.111103T1200Z-111104T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
345 AM PDT WED NOV 2 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND 
  CONTINUE THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60
  MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE 
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH 
  PROFILE VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO 
  TREES...POWER LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE EARLY THURSDAY
MORNING.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$

CAZ073-NVZ001-022300-
/O.CON.KREV.HW.A.0006.111103T1500Z-111104T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
345 AM PDT WED NOV 2 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND 
  CONTINUE THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH POSSIBLE GUSTS TO
  60 MPH. LOCALLY HIGHER GUSTS MAY OCCUR. NEAR THE SIERRA
  CREST...RIDGE WIND GUSTS OVER 100 MPH ARE LIKELY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE 
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH 
  PROFILE VEHICLE. THESE WINDS MAY ALSO PRODUCE DAMAGE TO 
  TREES...POWER LINES OR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNSECURED OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD BE SECURED
OR MOVED INDOORS BEFORE THE WINDS INCREASE THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG WINDS TO
AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

&&

$$


HTTP://WEATHER.GOV/RENO
737 
WWUS75 KREV 022239
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
339 PM PDT WED NOV 2 2011

NVZ001-031200-
/O.CAN.KREV.HW.A.0006.111103T1500Z-111104T0600Z/
/O.NEW.KREV.DU.Y.0005.111103T1800Z-111104T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
339 PM PDT WED NOV 2 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY.
THE HIGH WIND WATCH HAS BEEN CANCELLED. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS MAY OCCUR.

* AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN ONE
  HALF MILE AT TIMES.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR POOR VISIBILITIES AND STRONG CROSS WINDS...ESPECIALLY IF
  DRIVING A HIGH PROFILE VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.  

&&

$$

NVZ004-031200-
/O.NEW.KREV.DU.Y.0005.111103T1800Z-111104T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
339 PM PDT WED NOV 2 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS MAY OCCUR. 

* AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN ONE
  HALF MILE AT TIMES.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR POOR VISIBILITIES AND STRONG CROSS WINDS...ESPECIALLY IF
  DRIVING A HIGH PROFILE VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.  

&&


$$

NVZ003-031200-
/O.UPG.KREV.HW.A.0006.111103T1200Z-111104T0000Z/
/O.NEW.KREV.WI.Y.0020.111103T1500Z-111104T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
339 PM PDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS ARE POSSIBLE.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE
  VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-031200-
/O.UPG.KREV.HW.A.0006.111103T1500Z-111104T0600Z/
/O.NEW.KREV.WI.Y.0020.111103T1500Z-111104T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
339 PM PDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS MAY OCCUR. RIDGE WIND GUSTS OVER 100 MPH
  ARE LIKELY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE
  VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-031200-
/O.NEW.KREV.WI.Y.0020.111103T1500Z-111104T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
339 PM PDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT THURSDAY. 

* TIMING: WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE
  THROUGH THURSDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS MAY OCCUR. RIDGE WIND GUSTS OVER 100 MPH
  ARE LIKELY.

* IMPACTS: MOTORISTS PLANNING TRAVEL ON THURSDAY SHOULD PREPARE
  FOR STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE
  VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Nov 1, 2:19 AM PDT, 12 hours 30 minutes earlier.

Area forecast discussion, Nov 1, 2:19 AM PDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
219 AM PDT TUE NOV 1 2011

.SHORT TERM...
BACK DOOR COLD FRONT WITH INSIDE SLIDER MOVING THROUGH ATTM. SOME
SCT -SHRA/SN ARE JUST EAST OF THE REGION WITH A FEW ISOLD -SHRA AS
FAR WEST AS HWY 95. EXPECT THESE TO PULL SOUTH AND EAST DURING THE
MORNING AS THE FRONT PULLS AWAY. HAVE REMOVED ANY SHOWERS FROM
THIS AFTERNOON WITH GNLY SUNNY SKIES. TEMPS WILL BE MUCH COOLER
THAN YESTERDAY WITH 40S AND 50S WIDESPREAD. NORTH TO NORTHEAST
WINDS WILL ALSO MAKE IT FEEL QUITE A BIT COOLER.

SHORT WAVE RIDGE THEN TO BUILD IN BEHIND WITH A COLD NIGHT
TONIGHT. NORTHEAST WINDS SHOULD WEAKEN ALTHOUGH WILL STILL GUST UP
TO 40 MPH OVER THE RIDGES. WEDNESDAY WILL SEE LIMITED WARMING IN
THE VALLEYS WITH A STRONG LLVL INVERSION AND LIGHT WINDS WHILE MTN
TEMPS WARM 5-8 DEGREES.

NEXT SYSTEM THEN APPROACHES BY THU MORNING AND OVERNIGHT LOWS
SHOULD BE QUITE A BIT WARMER THAN TONIGHT. MODELS REMAIN IN VERY
GOOD AGREEMENT WITH THIS SYSTEM AND ARE ALSO TRENDING A BIT
FASTER. H7 WINDS COULD REACH 50 KTS BY 12Z THU SO RIDGES WILL BE
BLOWING ALONG WITH WIND PRONE AREAS BY SUNRISE. WITH THE STRONG
COLD FRONT NOW EXPECTED TO PASS THROUGH NORTHERN AREAS BY
18Z...I-80 AROUND 22Z AND MONO-MINERAL BY 03Z...HAVE SPED UP THE
TIMING ON THE WINDS AS WELL. RIGHT NOW EXPECT THE STRONGEST WINDS
ALONG THE I-80-HWY 50 CORRIDORS BEFORE NOON AND IN MONO-MINERAL IN
THE AFTERNOON.

AS MENTIONED BY PREVIOUS SHIFT...STRONG GRADIENT WINDS ARE PRESENT
ALONG WITH THE INTENSE THERMAL GRADIENT. GUSTY WINDS AROUND ADVISORY
LEVEL ARE LIKELY FOR MANY AREAS ESP I-80 SOUTH. HOWEVER...DO NOT
EXPECT A GOOD DOWNSLOPE WIND EVENT AS THE SYSTEM MOVES THROUGH SO
QUICKLY. THERE WILL BE A FEW WIND PRONE AREAS THAT MAY GUST UP TO 70
MPH...BUT THAT IS NOTHING OUT OF THE ORDINARY. WILL CONTINUE WITH
SPS FOR NOW.

REGARDING PRECIP...THIS FRONT IS MOISTURE STARVED. THAT SAID...WITH
SUCH COLD AIR BEHIND THE FRONT BELIEVE THE NAM DEPICTION IS STILL
TOO DRY AND PREFER THE GFS/EC IDEAS. THEY ARE ALSO SUPPORTED BY
ALL ENSEMBLES INCLUDING THE SREF. MOST PRECIP WILL FALL AS SNOW AS
SNOW LEVELS RAPIDLY FALL TO THE VALLEY FLOORS DURING THE AFTERNOON
AND EVENING. ALSO EXPECT THE PRECIP TO FALL RIGHT ALONG THE FRONT
AND UP TO 6 HRS FOLLOWING PASSAGE. LIGHT AMOUNTS SEEM LIKELY
OVERALL...WITH A FEW INCHES POSSIBLE IN THE SIERRA WITH POSSIBLY
UP TO A FOOT ALONG THE CREST. THIS SYSTEM IS VERY DYNAMIC WITH
GOOD INSTABILITY IN THE POST-FRONTAL ENVIRONMENT. THEREFORE...EXPECT
SOME SPILLOVER INTO WRN NV WITH UP TO TWO INCHES POSSIBLE. WITH
FRONTAL TIMING...THIS COULD CREATE SOME ISSUES FOR THE EVENING
COMMUTE AROUND RENO- TAHOE. SNOW SHOULD NOT HAVE A PROBLEM STICKING
AFTER THE FIRST 20 MINUTES OR SO WITH THE VERY COLD AIR BEHIND THE
FRONT. WALLMANN

.LONG TERM...FRIDAY THROUGH MONDAY...
THE LONG TERM WILL BE CHARACTERIZED AS WELL BELOW NORMAL ON
TEMPERATURES WITH PERIODS OF UNSETTLED WEATHER. MAIN CHANGES FROM
PREVIOUS FORECAST INCLUDE LOWERING DAYTIME HIGHS OVER THE WEEKEND
AND RAISING POPS SAT NIGHT-SUN.

MAIN COLD FRONT AND PRECIPITATION BAND WILL HAVE PUSHED SOUTH AND
EAST OF AREA AT START OF PERIOD WITH UNSEASONABLY COLD UPPER TROUGH
MOVING ACROSS CA-NV DURING THE DAY. 500MB TEMPS AROUND -33C AND
ASSOCIATED STEEP MID LEVEL LAPSE RATES WILL BE SUFFICIENT TO
MAINTAIN SCATTERED SNOW SHOWERS FOR AT LEAST THE FIRST HALF OF THE
DAY. SHORTWAVE RIDGE AND ABRUPT WARMING ALOFT WILL RESULT IN A RAPID
DIMINISHING OF SHOWERS FROM NORTH TO SOUTH IN THE AFTERNOON...ENDING
ALL AREAS IN THE EVENING. ADDITIONAL ACCUMULATIONS OF SNOW WILL
MAINLY BE CONFINED TO AN INCH OR TWO WITHIN HEAVIER SNOW SHOWERS IN
THE SIERRA WITH ONLY BRIEF LIGHT ACCUMULATIONS FOR VALLEY LOCATIONS
DURING DAYLIGHT HOURS. GUSTY NORTH WINDS WILL MAKE TEMPERATURES IN
THE 30S TO MID 40S FEEL EVEN COLDER.

AFTER A SHORT BREAK...ANOTHER SHORTWAVE WILL DROP SOUTHWARD ON BACK
SIDE OF LARGE SCALE TROUGH WITH 120+KT JET LOCATED ALONG THE PACNW
COAST SATURDAY. MODELS HAVE NOW SHOWN SEVERAL NIGHTS OF CONTINUITY
WITH THIS FEATURE WITH THE GEFS ENSEMBLE MEAN SHOWING A HIGH
PROBABILITY FOR 0.05 INCHES IN THE NORTHERN SIERRA AND AREAS NORTH
OF I-80 SAT NIGHT. MODELS DIFFER A LITTLE BY SUNDAY AS THE ECMWF
SHOWS QPF BAND HOLDING TOGETHER AS IT WORKS SOUTHWARD ALONG THE
SIERRA. THE GFS IS SIMILAR EXCEPT IT TAPERS QPF. THE GEM IS A BIT
FURTHER WEST WITH TRACK WHICH WOULD KEEP BEST CHANCE RIGHT ALONG THE
CREST. POPS WERE INCREASED FOR THE TAHOE BASIN NORTHWARD AS
CONFIDENCE CONTINUES TO INCREASE.

BEYOND SUNDAY...MODELS ARE HINTING AT YET ANOTHER SHORTWAVE DROPPING
SOUTHWARD INTO AREA AROUND TUE ALTHOUGH MODEL SPREAD IS HIGHER. SO
THERE SHOULD BE A GENERAL BREAK IN THE PRECIPITATION SUN NIGHT INTO
MON ALTHOUGH IT IS GOING TO REMAIN QUITE COLD. HOHMANN
&&

.AVIATION...
A FEW STRATOCUMULUS WILL EXIT WESTERN NV BY MIDDAY WITH CLEAR SKIES
AND VFR CONDITIONS PREVAILING THROUGH WED. NORTHEAST WINDS WILL GUST
AROUND 20KT TODAY IN VALLEY LOCATIONS WITH RIDGES INCREASING TO
35-40KT. GUSTY EAST RIDGE WINDS WILL PERSIST OVERNIGHT INTO WED
MORNING WITH WINDS IN ALL AREAS LIGHT BY WED AFTERNOON. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS
     EVENING FOR LAKE TAHOE IN NVZ002.

CA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS
     EVENING FOR LAKE TAHOE IN CAZ072.

&&

HTTP://WEATHER.GOV/RENO

Nearby

High Wind Watches in Nevada, 2011High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.